Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Endocarditis for Years ??
Oct 5, 2003

Hello. I am just wondering if one can have endocarditis or pericarditis and still get through daily living for several years. I am positive 7 years presently Viread,Zerit (all seven for Zerit) and Ziagen. Never had any real problems except for the lousy feeling brought on by the medication. VL <400, Ts 400 give or take. But the pain in my chest (which actually feels more like it involves ribs and or muscles) was once diagnosed as costochondritis and I was given a formulation cream and low dose Methadone ( glad I got off that stuff!!) . But this pain has been with me on and off for years ??? No fever, breathing fine ( get winded when I exert ( do not exercise ). I am 47 year old male no drugs, no smoke, no alcohol. So again can either of the two above mentioned conditions be mild in that you feel the discomfort but not to the point of hospitalization and have this for years or since it is an infection it would simply get worse the fluid would build up and the pain would become increasingly severe? Could Zerit also be implicated ??

Have asked my Doctor but unfortunately he is young and admits to learning as he goes. His biggest concern are "Them Numbers" ... good numbers, you are good (regardless of other physical complaints (never suggested a PSA etc.. none of the normal stuff a healthy individual would be suggested). But that is a whole other situation.

If you can help I would be appreciative..

Allan

Response from Dr. Conway

First, I am glad you are on a relatively simple HAART combination and that it is producing good results.

I am not sure what you mean by the "lousy feeling brought on by medication", but I would share with you that I have a number of patients who have no such feeling so you may wish to discuss this further with your doctor, to see if you can work on it...maybe it relates to the pain you are most worried about.

Now, you describe a pain in your chest, without any fever or significant shortness of breath. Doctors are very good at saying what is NOT wrong, and I would say that there are simple tests around (such as an echocardiogram) to rule out problems with the heart valves (endocarditis) or the envelope around the heart (pericarditis). That would be the quickest way to address your specific concern. Beyond this, the key will be to figure out exactly what hurts. from there, you can have a good discussion about what might cause such a pain and what you could do about it.

With respect to your antiretrovirals, you are in a good position with your numbers. Undetectable viral loads allow you to consider single drug substitutions to address side effects.

I would also like to make a final comment about your doctor. There are too few docs going into HIV medicine these days...they aren't interested, it's too tough, it doesn't pay enough...I applaud this individual's decision to take on the challenge. I hope you will be able to get to a good working relationship.

Good Luck!!!



Previous
follow up on kaletra q today
Next
Meds and recreational drug use

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement